Thunderstorm Wind, Harford
- When
- June 2, 6:52 PM EST
- Where
- Harford County, Forest Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.583, -76.383
Tree down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 2, 1:37 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 237 PM EDT WED JUN 2 2004 SHORT TERM (TONIGHT-THU) TONIGHT...EXPECT SCT SHRA AND ISOLD TSTMS AS CDFNT SINKS SWD. ANY SHRA/TSRA THIS EVENING WILL POSE A THREAT FOR GUSTY WINDS (MAINLY BLO 35KTS) GIVEN EXPECTED FAST MOVEMENT OF THESE. THREAT FOR SVR TOO ISOLD AND WILL NOT MENTION ATTM. MODELS INDICATE SUFFICIENT MOISTURE AND FORCING WELL BEHIND CDFNT TO KEEP POPS UNTIL EARLY MORNING. THU...AFTER MORNING CLOUDS SKIES WILL BRIGHTEN BY AFTERNOON AS NW DOWNSLOPE FLOW KICKS IN. REALLY A NICE DAY WITH TEMPS AROUND 80. ROSA LONG TERM...THUR NITE THRU WED... DRY AIR RAPIDLY MOVES IN BEHIND FRONT THU NITE, RESULTING IN CLEARING SKIES. HI PRES JUST TO OUR N FRI SHOULD GIVE US A BEAUTIFUL DAY, BUT DEVELOPING NE WINDS SHOULD KEEP TEMPS A FEW DEG BELOW AVERAGE. ETA SHOWS AN INVERTED TROF SETTING UP OVER SE US FRI THRU SAT, AND GFS IS EVOLVING IN THAT DIRECTION. THIS SHOULD KEEP US IN ONSHORE FLOW WITH MOSTLY CLEAR SKIES THRU MOST OF SAT. ON SUN, WINDS WILL VEER MORE TO S AND SW. THIS WILL BRING A RETURN TO MORE CLOUDS, HIGHER RH, AND WDLY SCT TO SCT CONVCTN SUN THRU WED. EARLY NEXT WEEK, TEMPS WILL INCH UP A LITTLE EACH DAY AS UPPER AIR RIDGE SLOWLY BUILDS OVER THE ERN US. KLUEPFEL .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1112 AM EDT WED JUN 2 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-031000- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 359 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM BALTIMORE CITY TO WINCHESTER VIRGINIA TO PENDLETON COUNTY IN EASTERN WEST VIRGINIA. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON HOURS OR EARLY EVENING HOURS. SOME OF THE STRONGEST STORMS COULD CONTAIN STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE LATE THIS AFTERNOON OR EARLY THIS EVENING. ROSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 620 PM EDT WED JUN 2 2004 MDZ004-005-022300- CARROLL MD-FREDERICK MD- 620 PM EDT WED JUN 2 2004 ...GUSTY WINDS MOVING THROUGH FREDERICK COUNTY... AT 615 PM...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS FROM THURMONT TO NEAR BRUNSWICK MOVING EAST AT 35 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS TO 40 MPH IN THE PAST 30 MINUTES. THESE STORMS WILL MOVE THROUGH CARROLL AND EASTERN FREDERICK COUNTIES THROUGH 700 PM. EXPECT GUSTY WINDS OF 40 TO 50 MPH AND A PERIOD OF HEAVY RAIN. THOSE WITH OUTDOOR ACTIVITIES SHOULD BE PREPARED TO SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. RESIDENTS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 702 PM EDT WED JUN 2 2004 MDZ006-007-030000- HARFORD MD-NORTHERN BALTIMORE MD- 702 PM EDT WED JUN 2 2004 ...SHOWERS AND THUNDERSTORMS MOVING INTO BALTIMORE AND HARFORD COUNTIES... AT 700 PM...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE CARROLL BALTIMORE COUNTY LINE MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE BALTIMORE AND HARFORD COUNTIES THROUGH 800 PM. EXPECT GUSTY WINDS OF 40 TO 50 MPH AND A PERIOD OF HEAVY RAIN. THOSE WITH OUTDOOR ACTIVITIES SHOULD BE PREPARED TO SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. RESIDENTS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MANNING
The Sterling radar (KLWX), 117 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
4 thunderstorm wind. Local standard time, as filed.
Tree down.
Trees and power lines down from Whiteford to Level to Darlington in Eastern Harford County.
Tractor trailer truck overturned on the M.E. Tydings Memorial Bridge.
Tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2004Every state in 2004This day in weather historyWarnings in Maryland, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406385, 5406384, 5406387, 5406386.